Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 11, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Sep 1, 2007, 1:27 PM PDT for San Diego County, California. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2007, 1:27 PM PDT (20:27 UTC)
- Expired
- Sep 1, 2007, 2:30 PM PDT
- In force
- 63 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -503 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 012027 SVRSGX CAC073-012130- /O.NEW.KSGX.SV.W.0011.070901T2027Z-070901T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 127 PM PDT SAT SEP 1 2007 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA... * UNTIL 230 PM PDT * AT 119 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAK GROVE...OR ABOUT 22 MILES WEST OF BORREGO SPRINGS. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3329 11686 3342 11678 3339 11658 3322 11666 TIME...MOT...LOC 2027Z 112DEG 3KT 3334 11672 $$ ECC
2 follow-up statements
000 WWUS56 KSGX 012051 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 149 PM PDT SAT SEP 1 2007 CAC073-012130- /O.CON.KSGX.SV.W.0011.000000T0000Z-070901T2130Z/ SAN DIEGO CA- 149 PM PDT SAT SEP 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM PDT FOR NORTH CENTRAL SAN DIEGO COUNTY... AT 145 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAK GROVE...AND MT PALOMAR OR ABOUT 23 MILES NORTH OF RAMONA. THIS STORM WAS MOVING TO THE NORTHWEST AT ABOUT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3329 11686 3342 11678 3339 11658 3322 11666 TIME...MOT...LOC 2049Z 112DEG 3KT 3335 11674 $$ ECC
000 WWUS56 KSGX 012126 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 226 PM PDT SAT SEP 1 2007 CAC073-012136- /O.EXP.KSGX.SV.W.0011.000000T0000Z-070901T2130Z/ SAN DIEGO CA- 226 PM PDT SAT SEP 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAN DIEGO COUNTY EXPIRES AT 230 PM PDT... THE STORM HAS WEAKENED AND MOVED OFF TO THE NORTHWEST. LAT...LON 3329 11686 3342 11678 3339 11658 3322 11666 TIME...MOT...LOC 2126Z 112DEG 3KT 3336 11677 $$ ECC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 9:00 AM PDT, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 1, 9:00 AM PDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT SAT SEP 1 2007 .SYNOPSIS... HIGH PRESSURE OVER ARIZONA WILL BRING HOT HUMID WEATHER THROUGH LABOR DAY. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS...SOME WITH HEAVY RAINFALL AND LOCAL FLOODING. COOLER AND LESS HUMID WEATHER IS EXPECTED FOR THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SO FAR THE MORNING IS QUIET UNDER MOSTLY CLEAR SKIES...BUT THE ATMOSPHERE IS READY FOR ANOTHER ROUND OF THUNDERSTORMS TODAY. THE 12Z NKX SOUNDING IS QUITE UNSTABLE...EVEN MORE SO THAN IT WAS YESTERDAY...WHILE MOISTURE IS SLIGHTLY LESS. SOME TSTORMS ARE EXPECTED THIS AFTERNOON AND EVE AT LEAST IN THE MTNS WITH MORE ISOLATED STORMS IN THE DESERT. EASTERLY FLOW IS ENOUGH TO MOVE A FEW OF THOSE TSTORMS INTO THE INLAND VALLEYS...AND THE MOVEMENT OF TSTORMS WILL HELP TO DECREASE THE CHANCE OF FLASH FLOODING. THE FLOW...THE DYNAMICS AND THE MOISTURE LOOK NEARLY IDENTICAL TODAY THROUGH THE HOLIDAY MON. THE HEAT LOOKS THE SAME TOO EXCEPT FOR PERHAPS A FEW DEGREES OF COOLING ON MON. A TROUGH OF LOW PRESSURE COMING OUT OF THE NORTHWEST TUE AND WED IS LOOKING MORE CONSISTENT LATELY ON THE STRENGTH AND THE TIMING. THIS WILL BRING A COOLING TREND AND MORE COASTAL CLOUDS. AS THE TROUGH PASSES...JUST A TOUCH OF OFFSHORE FLOW DEVELOPS WED AND THU MORNINGS. NOT ENOUGH FOR REALLY STRONG OFFSHORE WINDS...BUT MAYBE ENOUGH TO DRY OUT THE AIR AND INCREASE THE FIRE POTENTIAL BRIEFLY. ANOTHER FEATURE TO WATCH IS THE MOISTURE ASSOCIATED WITH THE REMNANTS OF HENRIETTE. EXTENDED MODELS SHOW MOST OF THAT MOISTURE GOING INTO AZ ON THU AND FRI NEXT WEEK...BUT ENOUGH TO CLIP THE SOUTHEAST PART OF OUR REGION AND BRING SHOWERS AND/OR TSTORMS. && .AVIATION... 011430..TWO MAIN PROBLEMS FOR THE DAY CONTINUE TO BE THE AFTERNOON THUNDERSTORM ACTIVITY OVER THE MOUNTAINS AND ADJACENT VALLEY AND DESERT AREAS AND THE MAXIMUM TEMPERATURES AT THE AREA AIRPORTS. ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE MOUNTAINS BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON. BASES SHOULD BE AT OR ABOVE FL080 WITH TOPS TO FL450 AT TIMES. THUNDERSTORM ACTIVITY SHOULD END BY SUNSET BUT MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON. THE COASTAL EDDY THAT WAS EXPECTED TO DEVELOP OVERNIGHT DID NOT DEVELOP SO MAXIMUM TEMPERATURES AT KSAN AND KSNA COULD REACH AROUND 30 TO 32 DEGREES C AGAIN THIS AFTERNOON. EXPECT NEAR 43 DEGREES AT KONT AND BETWEEN 45 TO 47 DEGREES AT KPSP. THE MARINE LAYER REMAINS VERY SHALLOW SO MARINE LAYER STRATUS/FOG IS NOT EXPECTED TO BE A FACTOR AT ANY OF THE COASTAL AIRPORTS THROUGH SUNDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM 10 AM TO 7 PM TODAY AND SUNDAY FOR INLAND AREAS...SEE LAXNPWSGX. && PUBLIC...MM AVIATION/MARINE...HORTON NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 1, 10:25 AM PDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1025 AM PDT SAT SEP 1 2007 CAZ042-020100- ORANGE COUNTY COASTAL AREAS- 340 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS. HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR DETAILS. HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE LAXSRFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ043-020100- SAN DIEGO COUNTY COASTAL AREAS- 340 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN DIEGO COUNTY COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE LAXSRFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-020100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 1025 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE INLAND EMPIRE THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY. EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS. FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR DETAILS. FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-058-020100- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 1025 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ060>062-020100- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1025 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE APPLE AND LUCERNE VALLEYS THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ECC/MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:16 PM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 22 hr |
| Sep 1, 3:25 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 40 hr |
| Sep 1, 10:15 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 8 hr |
| Sep 1, 12:52 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 4 hr |
| Sep 1, 1:18 PM PDT | Flash Flood Warning | SGX | San Bernardino | 4 hr |
| Sep 1, 2:45 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 60 min |
| Sep 1, 3:07 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.